Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Mar 27, 2004, 10:20 AM CST for Frontier County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2004, 10:20 AM CST (16:20 UTC)
- Expired
- Mar 27, 2004, 11:00 AM CST
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Frontier County, NE
The radar
The Grand Island radar (KUEX), 151 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 4.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1386 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 271620 SVRLBF NEC063-271700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1020 AM CST SAT MAR 27 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA * UNTIL 1100 AM CST * AT 1018 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 23 MILES SOUTH OF EUSTIS...OR ABOUT 23 MILES SOUTHWEST OF ELWOOD...AND MOVING NORTH AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EUSTIS BY 1045 AM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4029 10033 4023 10011 4067 9999 4067 10034 $$ DP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:02 AM CST, 7 hours 18 minutes earlier.
Area forecast discussion, Mar 27, 3:02 AM CST, 7 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 302 AM CST SAT MAR 27 2004 ...FORECAST PROBLEM IS SHOWERS AND THUNDERSTORMS TODAY AND INTO SUNDAY THEN TEMPERATURES... .SHORT TERM...SHRA AND TSRA WILL MOVE OUT OF SD AHEAD OF THE COLD FRONT AS THE SFC LOW TRACKS SE INTO CNTRL NE. BEHIND THE COLD FRONT WINDS WILL SHIFT TO THE NW AND BE PRETTY GUSTY TILL LATE AFTERNOON. AS OF RIGHT NOW WINDS DO NOT APPEAR TO BE STRONG ENOUGH FOR AN ADVISORY BUT GUST NEAR 40 MPH WILL NOT BE OUT OF THE QUESTION ESPECIALLY ACROSS NCNTRL NE. COLD FRONT WILL PUSH THROUGH THE CWA BETWEEN 12Z AND 18Z. MID LEVEL FRONTOGENESIS BEHIND THE FRONT WILL PRODUCE SOME LIFT AND ALLOW SHRA TO REMAIN ACROSS THE EASTERN HALF OF THE CWA THROUGHOUT THE AFTERNOON. THIS LIFT WILL MOVE TO THE EAST AS THE SFC LOW CONTINUES TO TRACK TO THE SOUTHEAST. SHRA WILL TAPER OFF DURING THE EVENING ENDING IN MY 4 NORTHEAST COUNTIES BY MIDNIGHT. UPPER LEVEL TROUGH MOVES THROUGH SATURDAY NIGHT THEN NW FLOW SETS BACK UP SUNDAY MORNING BUT CLOUDS WILL BE SLOW TO VACATE. A WEAK S/W MOVES THROUGH SUNDAY AND THIS COULD PROVIDE ENOUGH FORCING TO PRODUCE SOME LIGHT SHRA SUNDAY AFTERNOON. NW FLOW WILL REMAIN THROUGHOUT MOST OF NEXT WEEK BEFORE A RIDGE FINALLY BEGINS TO BUILD IN BY THURSDAY OVER THE CWA. THIS RIDGE WILL PROVIDE QUIET WARM WEATHER. TEMPERATURES WILL BE NEAR NORMAL SUNDAY THROUGH TUESDAY BEFORE WARMER TEMPERATURES MOVE BACK INTO THE REGION ON WEDNESDAY AS THE RIDGE STARTS TO BUILD. MUCH WARMER TEMPERATURES WILL BE SEEN ON THURSDAY AS HIGHS ONCE AGAIN APPROACH THE 70S. .LONG TERM...AFTER RIDGE AXIS MOVES THROUGH THURSDAY/FRIDAY A CLOSED UPPER LOW WILL MOVE INTO THE 4 CORNER REGION. THIS IS SLIGHTLY FASTER AND FURTHER NORTH THAN THE PREVIOUS RUN. NEW RUN BRINGING IN A LOT OF RAIN INTO REGION SATURDAY MORNING. I DO NOT FEEL TOO CONFIDENT ABOUT THAT AND SEE NO REASON TO SPEED UP FORECAST SO I WILL LEAVE DRY THROUGHOUT THE EXTENDED. EXTENDED FORECAST LOOKS PRETTY GOOD SO FEW CHANGES MADE MAINLY TO TEMPERATURES TO COOL THINGS DOWN SLIGHTLY IN THE MIDDLE AND LATE NEXT WEEK. && .SYNOPSIS...00Z H5 AND ANALYSIS HAS TROUGH STILL WEST OF THE ROCKIES. NEGATIVELY TILTED RIDGE AXIS DOWNSTREAM OF THE TROUGH SHOULD MAKE THIS SYSTEM SLOW TO MOVE. 03Z SFC ANALYSIS SHOWS SFC LOW OVER NESTRN WY...NWSTRN SD...AND SWSTRN MT. COLD FRONT STARTING TO MOVE THROUGH WY. ANOTHER AREA OF LOW PRESSURE AT THE SFC IS LOCATED OVER KDEN. MOSAIC SHOWING SHRA AND TSRA MOVING NORTHEAST OUT OF WYOMING AND FAR NWSTERN PANHANDLE INTO SD. A LOT OF LIGHTNING ASSOCIATED WITH THESE TSRA. OTHER SHRA AND TSRA MOVING NORTH NORTHEAST IN KANSAS. && .LBF...WATCHES/WARNINGS/ADVISORIES...NONE. && CAB
Hazardous weather outlook, Mar 27, 6:02 AM CST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 602 AM CST SAT MAR 27 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-281200- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 602 AM CST SAT MAR 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS OR THUNDERSTORMS WILL OCCUR THIS MORNING FOR AREAS WEST OF A LINE FROM VALENTINE TO BRADY TO CURTIS WITH A CHANCE FOR SHOWERS INTO THE AFTERNOON. FOR AREAS EAST OF THIS LINE...OCCASIONAL SHOWERS AND THUNDERSTORMS WILL PERSIST INTO THE AFTERNOON. ALTHOUGH NO SEVERE WEATHER IS ANTICIPATED...PEA SIZE HAIL...BRIEF HEAVY RAIN AND WIND GUSTS TO 40 MPH CAN BE EXPECTED WITH THE STRONGER STORMS. A COLD FRONT MOVING THROUGH THE OUTLOOK AREA WILL TURN SOUTHERLY WINDS TO THE NORTHWEST AS THE FRONT PROGRESSES. NORTHWEST WINDS WILL OCCASIONAL GUST TO 35 MPH...ESPECIALLY FOR A FEW HOURS AFTER THE FRONT PASSES BY. THE SHOWERS WILL END BY LATE THIS AFTERNOON AS HIGH PRESSURE BUILDS INTO THE OUTLOOK AREA FOR TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KAR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 11:52 AM CST | Severe Thunderstorm Warning | LBF | Custer | 68 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.